Alert archive / New York / Small Craft Advisories in 2020
Small Craft Advisory 36, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 22, 2020, 3:42 AM EDT. It took effect at Mar 22, 2020, 12:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2020, 3:42 AM EDT (07:42 UTC)
- In effect from
- Mar 22, 2020, 12:00 PM EDT
- Expired
- Mar 23, 2020, 1:56 AM EDT
- In force
- 14 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
306 WHUS71 KBUF 220742 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 342 AM EDT Sun Mar 22 2020 LOZ042-221545- /O.NEW.KBUF.SC.Y.0036.200322T1600Z-200323T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 342 AM EDT Sun Mar 22 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT MONDAY... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From noon today to 2 AM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Reynolds
6 follow-up statements
122 WHUS71 KBUF 221134 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 734 AM EDT Sun Mar 22 2020 LOZ042-221945- /O.CON.KBUF.SC.Y.0036.200322T1600Z-200323T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 734 AM EDT Sun Mar 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM EDT MONDAY... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From noon today to 2 AM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
992 WHUS71 KBUF 221423 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1023 AM EDT Sun Mar 22 2020 LOZ042-222230- /O.CON.KBUF.SC.Y.0036.200322T1600Z-200323T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1023 AM EDT Sun Mar 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 2 AM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
774 WHUS71 KBUF 221851 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 251 PM EDT Sun Mar 22 2020 LEZ040-230000- /O.EXB.KBUF.SC.Y.0036.000000T0000Z-200323T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 251 PM EDT Sun Mar 22 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-230300- /O.CON.KBUF.SC.Y.0036.000000T0000Z-200323T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 251 PM EDT Sun Mar 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WHAT...East winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 2 AM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
622 WHUS71 KBUF 222024 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 424 PM EDT Sun Mar 22 2020 LOZ042-230430- /O.CON.KBUF.SC.Y.0036.000000T0000Z-200323T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 424 PM EDT Sun Mar 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WHAT...East winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 2 AM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-230000- /O.CON.KBUF.SC.Y.0036.000000T0000Z-200323T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 424 PM EDT Sun Mar 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 25 knots and wave 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
768 WHUS71 KBUF 222339 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 739 PM EDT Sun Mar 22 2020 LEZ040-230045- /O.EXP.KBUF.SC.Y.0036.000000T0000Z-200323T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 739 PM EDT Sun Mar 22 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Winds and waves will continue to subside tonight. $$ LOZ042-230600- /O.CON.KBUF.SC.Y.0036.000000T0000Z-200323T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 739 PM EDT Sun Mar 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WHAT...East winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 2 AM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
013 WHUS71 KBUF 230556 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 156 AM EDT Mon Mar 23 2020 LOZ042-230700- /O.CAN.KBUF.SC.Y.0036.000000T0000Z-200323T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 156 AM EDT Mon Mar 23 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have fallen below SCA levels but will continue to remain elevated. $$ Reynolds
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 2:18 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Mar 22, 2:18 AM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 218 AM EDT Sun Mar 22 2020 .SYNOPSIS... High pressure over Quebec will drift east today and into New England by this evening while maintaining fair and dry weather. Low pressure will then move from the Ohio Valley to the eastern Great Lakes tonight and Monday, bringing a period of rain and snow that will change to rain for most locations. High pressure then builds into the region Monday night with fair and dry weather for Tuesday. Unsettled weather will return Tuesday night with chances for showers as we head into Wednesday. && .NEAR TERM /THROUGH TODAY/... Starlit skies early this morning with very little in terms of cloud cover. This is being provided by high pressure to our north ridging across the eastern Great Lakes. High pressure centered due north of our region will drift east across Quebec today and into New England by this evening. With abundant late March sunshine highs will reach into the upper 30s to lower 40s. Late today, high clouds will then begin to stream in from the southwest across western New York ahead of the next system. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... A shortwave trough will track across the Central Plains and across the low Great Lakes Sunday night into Monday. As this trough approaches, moisture will increase out ahead of it. With the increased moisture, forcing from a low level jet will increase precipitation potential from around daybreak on Monday through the afternoon. Precipitation will be steadiest during the mid morning into the mid afternoon. This will occur as the trough and the low level jet pass over the area. Precipitation will start out as snow across most of the area before daybreak. Precipitation will changeover to a mixture of snow and rain, and then all rain for most areas as temperatures warm through the day. Areas across the higher terrain of the North Country and the Western Southern Tier will take the longest to changeover to all rain. The highest terrain of the Tug Hill may stay all snow during the day on Monday as temperatures struggle in that area to warm enough to change the snow to rain. Overall liquid equivalent precipitation will be around 0.25-0.50", with the greatest amounts on the southern portion of the Tug Hill where orographic lift will help increase precipitation there. Snowfall amounts for Monday will be in the 1-2" range for the higher terrain of the Western Southern Tier and in the 2-4" range for the Tug Hill. Lower elevations will receive from a few tenths to a half inch of snowfall, but most of that will quickly melt as snow changes to rain. Precipitation will taper off from west to east Monday evening as the trough moves east and an area of high pressure briefly moves from the Central Great Lakes toward the region. Temperatures on Monday night will be in the low to mid 20s for areas east of the Genesee Valley and in the low 30s elsewhere. Warm air advection Sunday night will result in warming temperatures earlier on Monday. Temperatures during the day on Monday will be in the low to mid 30s east of Lake Ontario and in the upper 30s to low 40s south of Lake Ontario. Monday night, temperatures will be in the upper 20s to low 30s, with a few mid 30s possible across the lower elevations. && .LONG TERM /TUESDAY THROUGH SATURDAY/... It will remain active this period with weather systems about every other day bringing mainly rain showers, with a few snowflakes possible over higher terrain. The first of such systems will be Tuesday night and Wednesday as a shortwave trough ripples eastward from the Plains. Low pressure will track from the Lower Ohio Valley to off the mid-Atlantic coastline, spreading precipitation across our region, starting later Tuesday night. The greatest rainfall/highest PoPs will be closer to the state line which will be closer to the surface low. A few wet snowflakes will be possible across higher terrain...with perhaps a coating of snow on the Tug Hill late Tuesday night and into Wednesday morning. A cold front will push across our region Thursday night, with a few rain showers upon this boundary. This boundary may push far enough southward Friday to leave our region dry, before lifting northward with a chance for rain/snow Friday night, and plain rain showers later Saturday. Temperatures this period will average near to above normal. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... VFR today as high pressure will continue to influence the eastern Great Lakes as it drifts east across Quebec and then into New England by this evening. Tonight, weak low pressure will bring increasing chances for rain and snow with deteriorating cigs and vsbys overnight. Outlook... Monday...Mainly IFR in rain and snow. Tuesday...VFR. Tuesday night and Wednesday...IFR/MVFR with rain showers likely. Thursday...VFR/MVFR. A chance of rain or snow showers. && .MARINE... Light winds and wave action will remain in place through mid-morning. Easterly winds will then pick up on Lake Ontario over the course of the day today with Small Craft conditions likely from the Lower Niagara River to Irondequoit Bay. Winds shift to the southeast tonight and Monday ahead of the next system, which will direct wave action across Canadian waters. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...SW LONG TERM...Thomas AVIATION...AR MARINE...AR
Hazardous weather outlook, Mar 21, 4:01 AM EDT, 23 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 401 AM EDT Sat Mar 21 2020 NYZ001>008-010>014-019>021-085-220815- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 401 AM EDT Sat Mar 21 2020 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-220815- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 401 AM EDT Sat Mar 21 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 1:37 PM EDT | Winter Weather Advisory | BUF | Lewis | 30 hr |
Nearby
Small Craft Advisories in New York, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.